Alert archive / Washington / Wind Advisories in 2014

Wind Advisory 24, NWS Pendleton, OR

September 2, 2014Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Sep 2, 2014, 9:07 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Sep 2, 2014, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2014, 9:07 AM PDT (16:07 UTC)
In effect from
Sep 2, 2014, 1:00 PM PDT
Expired
Sep 2, 2014, 9:00 PM PDT
In force
8 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WWUS76 KPDT 021607
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
907 AM PDT TUE SEP 2 2014

...VERY WINDY ACROSS THE KITTITAS VALLEY THIS AFTERNOON AND
EVENING...

.A MOSTLY DRY COLD FRONT WILL MOVE ACROSS THE KITTITAS VALLEY THIS
AFTERNOON. THIS FRONT...IN COMBINATION WITH THE MIXING OF WINDS
DOWN FROM ALOFT...WILL RESULT IN VERY WINDY CONDITIONS IN THE
KITTITAS VALLEY. 

WAZ026-030000-
/O.NEW.KPDT.WI.Y.0024.140902T2000Z-140903T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
907 AM PDT TUE SEP 2 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING. 

* TIMING: WINDS WILL GRADUALLY INCREASE THROUGH TODAY...PEAKING IN
  THE LATE AFTERNOON AND EARLY EVENING.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF UP TO
  AROUND 45 MPH. STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF
  THE VALLEY.

* IMPACTS: THESE WINDS CAN MAKE TRAVELING HAZARDOUS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
2 follow-up statements
345 
WWUS76 KPDT 022047
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
147 PM PDT TUE SEP 2 2014

...VERY WINDY ACROSS THE KITTITAS VALLEY THIS AFTERNOON AND
EVENING...

.A MOSTLY DRY COLD FRONT WILL MOVE ACROSS THE KITTITAS VALLEY
THIS AFTERNOON. THIS FRONT...IN COMBINATION WITH THE MIXING OF
WINDS DOWN FROM ALOFT...WILL RESULT IN VERY WINDY CONDITIONS IN
THE KITTITAS VALLEY.

WAZ026-030400-
/O.CON.KPDT.WI.Y.0024.000000T0000Z-140903T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
147 PM PDT TUE SEP 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...PEAKING
  IN THE LATE AFTERNOON AND EARLY EVENING.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF UP TO 
  AROUND 45 MPH. STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE 
  OF THE VALLEY.

* IMPACTS: THESE WINDS CAN MAKE TRAVELING HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
169 
WWUS76 KPDT 030407
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
907 PM PDT TUE SEP 2 2014


WAZ026-030515-
/O.EXP.KPDT.WI.Y.0024.000000T0000Z-140903T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
907 PM PDT TUE SEP 2 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS ACROSS THE KITTITAS VALLEY HAD DECREASED. BRIEF WIND
GUSTS TO 40 MPH ARE POSSIBLE BUT THE THREAT FOR ADVISORY LEVEL
WINDS HAD DIMINISHED AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE.

$$

VP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Sep 2, 4:23 AM PDT, 4 hours 44 minutes earlier.

Area forecast discussion, Sep 2, 4:23 AM PDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
423 AM PDT TUE SEP 2 2014

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH THURSDAY...THE NORTHWEST FLOW OVER THE
REGION HAS NOW BECOME A WESTERLY FLOW IN RESPONSE TO A TROUGH THAT
IS DIGGING SOUTHWARD ALONG THE COAST. A DRY COLD FRONT EMBEDDED IN
THIS FLOW WILL MOVE THROUGH THE FORECAST AREA TODAY AND TONIGHT.
MOISTURE IS VERY LIMITED SO CAN EXPECT SHOWERS ONLY TO OCCUR OVER
THE CASCADE EAST SLOPES. ELSEWHERE IT WILL REMAIN DRY WITH JUST
CLOUDS OVERHEAD. THE MAIN CONCERN WITH THIS SYSTEM IS TIGHTENING
PRESSURE GRADIENTS AHEAD OF AND WITH THE COLD FRONT. WINDS WILL
REACH THE 20 TO 30 MPH RANGE BY THIS AFTERNOON AND EVENING AS A
RESULT. RELATIVE HUMIDITIES WILL BE HIGH ENOUGH TO KEEP THE BASIN
OUT OF RED FLAG CONDITIONS. HOWEVER...IT WILL BE A CLOSE CALL AND
WILL NEED TO ADD HIGHLIGHTS TO THE FIRE WEATHER FORECAST. THE OTHER
CONCERN WILL BE PATCHY BLOWING DUST IN THE LOWER COLUMBIA BASIN THIS
AFTERNOON AND EVENING. THE ATMOSPHERE WILL BE STABLE SO AM NOT
EXPECTING ANY THUNDERSTORMS. COOLER MARINE AIR WILL FILTER INTO THE
CWA ON WEDNESDAY BEHIND THE DEPARTING COLD FRONT. TEMPERATURES WILL
DROP TO ABOUT 7-10 DEGREES COOLER ON WEDNESDAY THAN TODAY. THE
COOLING WILL BE SHORT LIVED AS 500 MB HEIGHTS AND 850 MB
TEMPERATURES RISE ON THURSDAY WITH LOWER ELEVATION MAXIMUM READINGS
BACK INTO THE LOWER 80S WITH DRY CONDITIONS. THE WARMING TREND WILL
CONTINUE INTO THE LONG TERM FORECAST PERIOD. 88

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...DRY SPLIT FLOW WILL
REMAIN OVER EASTERN WASHINGTON AND OREGON FOR MOST OF THE LONG TERM
PERIOD. THIS WILL KEEP DRY AND STABLE AIR OVER THE AREA. RADIATIONAL
COOLING DUE TO LIGHT WINDS...LENGTHENING NIGHTS...AND CLEAR SKIES
WILL KEEP NIGHTS COOL WHILE THE AMPLIFYING RIDGE WILL PROVIDE SUNNY
SKIES AND WARMER DAYS. SUNDAY NIGHT AND MONDAY AN UPPER LEVEL TROUGH
WITH THE MAIN LIFT IN CANADA MAY DROP FAR ENOUGH SOUTH TO TRIGGER
SOME SHOWERS NEAR THE CASCADES. THE MAIN EFFECTS WILL BE ANOTHER
PUSH OF COOLER AIR FOR LATE SUNDAY AND MONDAY AND SOME BREEZY
CONDITIONS.  COONFIELD

&&

.AVIATION...12Z TAFS...VFR CONDITIONS WILL PREVAIL DURING THE TAF
PERIOD...THOUGH WINDS BTWN 10 TO 20 KTS WITH GUSTS UP TO 30 KTS WILL
OCCUR AS A COLD FRONT PASSES THRU THE AREA BTWN 02/20Z THRU 03/03Z.
THERE IS VERY LIMITED MOISTURE WITH THE FRONT...BUT SCT MID CLOUDS
CAN BE EXPECTED AS IT PASSES.  PATCHY BLOWING DUST MAY OCCUR NEAR OR
OVER KPSC AND KPDT DURING THE STRONGEST WIND GUSTS...THOUGH BLOWING
DUST WILL NOT LIKELY BE THE PREVAILING CONDITION AT THOSE SITES. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  81  50  72  49 /   0  10   0   0
ALW  83  55  74  54 /   0  10  10   0
PSC  84  52  77  50 /   0   0   0   0
YKM  79  48  75  47 /   0  10   0   0
HRI  83  52  76  46 /   0  10   0   0
ELN  75  51  72  48 /  10  10   0   0
RDM  80  37  71  37 /   0  10   0   0
LGD  80  46  68  42 /   0  10  10   0
GCD  81  43  70  42 /   0  10   0   0
DLS  79  55  77  51 /   0  10   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/76/76

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:52 AM PDTRed Flag WarningPDT11 hr

Nearby

Wind Advisories in Washington, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.